Alert archive / Maine / Small Craft Advisories in 2019
Small Craft Advisory 21, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Feb 9, 2019, 10:30 PM EST. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2019, 10:30 PM EST (03:30 UTC)
- Expired
- Feb 11, 2019, 2:54 PM EST
- In force
- 40 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
017 WHUS71 KGYX 100330 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 1030 PM EST Sat Feb 9 2019 ANZ150-101500- /O.CAN.KGYX.GL.W.0009.000000T0000Z-190210T0500Z/ /O.NEW.KGYX.SC.Y.0021.190210T0330Z-190210T1200Z/ /O.CON.KGYX.UP.Y.0007.000000T0000Z-190210T1500Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- 1030 PM EST Sat Feb 9 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Gray has issued a Small Craft Advisory, which is in effect until 7 AM EST Sunday. The Gale Warning has been cancelled. * WINDS...Northwest 15 to 25 kt. * SEAS...3 to 5 feet. * Freezing Spray...Moderate freezing spray expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. A Freezing Spray Advisory means that moderate accumulation of ice is expected on vessels. Operating a vessel in freezing spray can be hazardous. It is recommended that vessels be prepared to take appropriate counter measures before putting to sea or enter the advisory area. && $$ ANZ152-154-101200- /O.CAN.KGYX.GL.W.0009.000000T0000Z-190210T0500Z/ /O.NEW.KGYX.SC.Y.0021.190210T0330Z-190210T1200Z/ Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 1030 PM EST Sat Feb 9 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Gray has issued a Small Craft Advisory, which is in effect until 7 AM EST Sunday. The Gale Warning has been cancelled. * WINDS...West 15 to 20 kt with gusts up to 25 kt. * SEAS...1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ ANZ151-101500- /O.CAN.KGYX.GL.W.0009.000000T0000Z-190210T0500Z/ /O.CON.KGYX.UP.Y.0007.000000T0000Z-190210T1500Z/ Penobscot Bay- 1030 PM EST Sat Feb 9 2019 ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Gray has cancelled the Gale Warning. * Freezing Spray...Moderate freezing spray expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freezing Spray Advisory means that moderate accumulation of ice is expected on vessels. Operating a vessel in freezing spray can be hazardous. It is recommended that vessels be prepared to take appropriate counter measures before putting to sea or enter the advisory area. && $$ ANZ153-100430- /O.CAN.KGYX.SC.Y.0020.000000T0000Z-190210T1200Z/ Casco Bay- 1030 PM EST Sat Feb 9 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Gray has cancelled the Small Craft Advisory. $$
6 follow-up statements
561 WHUS71 KGYX 100742 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 242 AM EST Sun Feb 10 2019 ANZ150-101500- /O.EXT.KGYX.SC.Y.0021.000000T0000Z-190210T1500Z/ /O.CON.KGYX.UP.Y.0007.000000T0000Z-190210T1500Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- 242 AM EST Sun Feb 10 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS...Northwest 15 to 25 kt with gusts up to 30 kt. * SEAS...3 to 5 feet. * Freezing Spray...Moderate freezing spray expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. A Freezing Spray Advisory means that moderate accumulation of ice is expected on vessels. Operating a vessel in freezing spray can be hazardous. It is recommended that vessels be prepared to take appropriate counter measures before putting to sea or enter the advisory area. && $$ ANZ152-154-101500- /O.EXT.KGYX.SC.Y.0021.000000T0000Z-190210T1500Z/ Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 242 AM EST Sun Feb 10 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS...West 10 to 20 kt with gusts up to 30 kt. * SEAS...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ ANZ151-101500- /O.CON.KGYX.UP.Y.0007.000000T0000Z-190210T1500Z/ Penobscot Bay- 242 AM EST Sun Feb 10 2019 ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * Freezing Spray...Moderate freezing spray expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freezing Spray Advisory means that moderate accumulation of ice is expected on vessels. Operating a vessel in freezing spray can be hazardous. It is recommended that vessels be prepared to take appropriate counter measures before putting to sea or enter the advisory area. && $$
388 WHUS71 KGYX 101449 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 949 AM EST Sun Feb 10 2019 ANZ150-110000- /O.CAN.KGYX.UP.Y.0007.000000T0000Z-190210T1500Z/ /O.EXT.KGYX.SC.Y.0021.000000T0000Z-190211T0000Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- 949 AM EST Sun Feb 10 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... ...FREEZING SPRAY ADVISORY IS CANCELLED... The National Weather Service in Gray has cancelled the Freezing Spray Advisory. * WINDS...Northwest 15 to 20 kt with gusts up to 30 kt. * SEAS...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ ANZ151-101600- /O.CAN.KGYX.UP.Y.0007.000000T0000Z-190210T1500Z/ Penobscot Bay- 949 AM EST Sun Feb 10 2019 ...FREEZING SPRAY ADVISORY IS CANCELLED... The National Weather Service in Gray has cancelled the Freezing Spray Advisory. Freezing spray will decrease as temperatures warm and winds decrease today. $$ ANZ152-154-110000- /O.EXT.KGYX.SC.Y.0021.000000T0000Z-190211T0000Z/ Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 949 AM EST Sun Feb 10 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...West 15 to 20 kt with gusts up to 30 kt. * SEAS...1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
284 WHUS71 KGYX 102025 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 325 PM EST Sun Feb 10 2019 ANZ150-111030- /O.EXT.KGYX.SC.Y.0021.000000T0000Z-190211T1200Z/ /O.NEW.KGYX.UP.Y.0008.190211T0000Z-190211T1200Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- 325 PM EST Sun Feb 10 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST MONDAY... ...FREEZING SPRAY ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST MONDAY... The National Weather Service in Gray has issued a Freezing Spray Advisory, which is in effect from 7 PM this evening to 7 AM EST Monday. * WINDS...Northwest 15 to 25 kt with gusts up to 30 kt. * SEAS...2 to 4 feet. * Freezing Spray...Moderate freezing spray expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. A Freezing Spray Advisory means that moderate accumulation of ice is expected on vessels. Operating a vessel in freezing spray can be hazardous. It is recommended that vessels be prepared to take appropriate counter measures before putting to sea or enter the advisory area. && $$ ANZ151-111030- /O.NEW.KGYX.UP.Y.0008.190211T0000Z-190211T1200Z/ Penobscot Bay- 325 PM EST Sun Feb 10 2019 ...FREEZING SPRAY ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST MONDAY... The National Weather Service in Gray has issued a Freezing Spray Advisory, which is in effect from 7 PM this evening to 7 AM EST Monday. * Freezing Spray...Moderate freezing spray expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freezing Spray Advisory means that moderate accumulation of ice is expected on vessels. Operating a vessel in freezing spray can be hazardous. It is recommended that vessels be prepared to take appropriate counter measures before putting to sea or enter the advisory area. && $$ ANZ152-154-111030- /O.EXT.KGYX.SC.Y.0021.000000T0000Z-190211T1200Z/ Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 325 PM EST Sun Feb 10 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST MONDAY... * WINDS...Northwest 10 to 20 kt with gusts up to 30 kt. * SEAS...1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
743 WHUS71 KGYX 110256 AAA MWWGYX URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Gray ME 956 PM EST Sun Feb 10 2019 ANZ150-111200- /O.CON.KGYX.SC.Y.0021.000000T0000Z-190211T1200Z/ /O.CON.KGYX.UP.Y.0008.000000T0000Z-190211T1200Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- 956 PM EST Sun Feb 10 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... * WINDS...Northwest 15 to 20 kt with gusts up to 30 kt. * SEAS...2 to 4 feet. * Freezing Spray...Moderate freezing spray expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. A Freezing Spray Advisory means that moderate accumulation of ice is expected on vessels. Operating a vessel in freezing spray can be hazardous. It is recommended that vessels be prepared to take appropriate counter measures before putting to sea or enter the advisory area. && $$ ANZ152-154-111200- /O.CON.KGYX.SC.Y.0021.000000T0000Z-190211T1200Z/ Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 956 PM EST Sun Feb 10 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... * WINDS...Northwest 10 to 20 kt with gusts up to 25 kt. * SEAS...1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ ANZ151-111200- /O.CON.KGYX.UP.Y.0008.000000T0000Z-190211T1200Z/ Penobscot Bay- 956 PM EST Sun Feb 10 2019 ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... * Freezing Spray...Moderate freezing spray expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freezing Spray Advisory means that moderate accumulation of ice is expected on vessels. Operating a vessel in freezing spray can be hazardous. It is recommended that vessels be prepared to take appropriate counter measures before putting to sea or enter the advisory area. && $$
788 WHUS71 KGYX 110807 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 307 AM EST Mon Feb 11 2019 ANZ150-112215- /O.CAN.KGYX.UP.Y.0008.000000T0000Z-190211T1200Z/ /O.EXT.KGYX.SC.Y.0021.000000T0000Z-190212T0600Z/ /O.NEW.KGYX.GL.A.0006.190213T0300Z-190213T1500Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- 307 AM EST Mon Feb 11 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST TUESDAY... ...GALE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... ...FREEZING SPRAY ADVISORY IS CANCELLED... The National Weather Service in Gray has issued a Gale Watch, which is in effect from Tuesday evening through Wednesday morning. The Freezing Spray Advisory has been cancelled. * WINDS...North 10 to 15 kt with gusts up to 25 kt today. North 25 to 35 kt with gusts up to 40 kt Tuesday night. * SEAS...10 to 15 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ ANZ151-112215- /O.CAN.KGYX.UP.Y.0008.000000T0000Z-190211T1200Z/ /O.NEW.KGYX.GL.A.0006.190213T0600Z-190213T1500Z/ Penobscot Bay- 307 AM EST Mon Feb 11 2019 ...GALE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... ...FREEZING SPRAY ADVISORY IS CANCELLED... The National Weather Service in Gray has issued a Gale Watch, which is in effect from late Tuesday night through Wednesday morning. The Freezing Spray Advisory has been cancelled. * WINDS...North 20 to 30 kt with gusts up to 40 kt. * SEAS...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ ANZ152-154-112215- /O.EXT.KGYX.SC.Y.0021.000000T0000Z-190212T0600Z/ /O.NEW.KGYX.GL.A.0006.190213T0300Z-190213T1500Z/ Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 307 AM EST Mon Feb 11 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST TUESDAY... ...GALE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... The National Weather Service in Gray has issued a Gale Watch, which is in effect from Tuesday evening through Wednesday morning. * WINDS...North 10 to 15 kt with gusts up to 25 kt today. Northeast 20 to 30 kt with gusts up to 45 kt Tuesday night. * SEAS...8 to 13 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ ANZ153-112215- /O.NEW.KGYX.GL.A.0006.190213T0600Z-190213T1500Z/ Casco Bay- 307 AM EST Mon Feb 11 2019 ...GALE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... The National Weather Service in Gray has issued a Gale Watch, which is in effect from late Tuesday night through Wednesday morning. * WINDS...East 15 to 25 kt with gusts up to 35 kt. * SEAS...6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$
127 WHUS71 KGYX 111954 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 254 PM EST Mon Feb 11 2019 ANZ150-152-154-121000- /O.CAN.KGYX.SC.Y.0021.000000T0000Z-190212T0600Z/ /O.UPG.KGYX.GL.A.0006.190213T0300Z-190213T1500Z/ /O.NEW.KGYX.GL.W.0010.190213T0300Z-190213T1500Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 254 PM EST Mon Feb 11 2019 ...GALE WARNING IN EFFECT FROM 10 PM TUESDAY TO 10 AM EST WEDNESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Gray has issued a Gale Warning, which is in effect from 10 PM Tuesday to 10 AM EST Wednesday. The Small Craft Advisory has been cancelled. The Gale Watch is no longer in effect. * WINDS...Northeast 20 to 30 kt with gusts up to 45 kt. * SEAS...9 to 14 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ151-153-121000- /O.UPG.KGYX.GL.A.0006.190213T0600Z-190213T1500Z/ /O.NEW.KGYX.GL.W.0010.190213T0600Z-190213T1500Z/ Penobscot Bay-Casco Bay- 254 PM EST Mon Feb 11 2019 ...GALE WARNING IN EFFECT FROM 1 AM TO 10 AM EST WEDNESDAY... The National Weather Service in Gray has issued a Gale Warning, which is in effect from 1 AM to 10 AM EST Wednesday. The Gale Watch is no longer in effect. * WINDS...East 20 to 30 kt with gusts up to 40 kt. * SEAS...5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Feb 9, 8:49 PM EST, 1 hour 41 minutes earlier.
Area forecast discussion, Feb 9, 8:49 PM EST, 1 hour 41 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Gray ME
849 PM EST Sat Feb 9 2019
.SYNOPSIS...
Strong west, northwest winds will diminish tonight...with quiet
weather and seasonably cool temperatures expected on Sunday and
Monday. On Tuesday and Wednesday a storm system will move
through the region with a plowable snowfall becoming
increasingly likely as well as a possible mix of precipitation
types along the coast and over southern New Hampshire. High
pressure will build over the region Thursday before another
system heads towards New England Friday into Saturday.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
845 PM Update...
Minor changes to adjust for minor temperature differences and to
continue to bring winds down. Otherwise forecast is in good
shape. The northern areas along the Canadian border will be just
shy of wind chill advisory criteria for a few hours early Sunday
morning.
6 PM Update...
Winds continue to diminish as the pressure gradient weakens and
a small inversion begins to develop. Have allowed the wind
advisory to expired across the area, but there will still be
some gusty winds as high as 30 mph the next few hours. Otherwise
minor changes to the forecast for temperatures.
Previous discussion...
High pressure will continue to build east towards New England
tonight. This will allow the strong surface gradient out of the
west to slowly east after sunset. Winds will diminish further
after midnight, especially in a few of the low lying valleys.
The higher westerly facing terrain will continue to have the
highest wind gusts.
With H8 temperatures between -14C and -18C expect a chilly night
with single numbers below zero in the north and single numbers
above in the south. Wind chills values will make it feel even
cooler in the mountains.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
Seasonably cool temperatures will then follow for Sunday and
Sunday night. An increasing mixing layer may allow for gusty
winds for a period on Sunday, but not nearly as strong as
Saturday.
As high pressure builds into New England from Canada Sunday
night cold air will begin to dam over the region. The cold air
near the surface will set the stage for an approaching area of
low pressure in the extended portion of the forecast.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
Widespread snowfall expected Tuesday into Wednesday...
The week begins with a long wave trough remaining entrenched
over the western portion of the CONUS. As the week progresses an
upper low cuts off and moves eastward across the Great Lakes
spawning a large low pressure system which moves through our
area on Tuesday into Wednesday.
Monday will be mostly Sunny and seasonable as high pressure
passes to the north through Southern Quebec. By Tuesday our
attention turns to the midwest where cyclogensis begins in the
plains with an extended warm front developing up the Ohio river
valley. Increasing clouds ahead of the system will reach
southern New Hampshire by late afternoon. Equally important to
the development of the main low over the central part of the
country is the location and strength of the departing high
pressure as that will determine how much cold air is able to
remain near the mountains.
As the parent low develops on Tuesday and tracks across
southern Ontario a secondary low redevelops along the coast of
New Jersey and skirts just barely offshore through the Gulf of
Maine. This secondary low position will be key in determining
how much warm air can enter the region. With the low so close to
the coast can see some warm air aloft moving into the coast and
have allowed for lower totals with a sleet mix through the
immediate coastline. While the temps aloft may warm up the
surface is s different animal. Here have again leaned on colder
guidance to hold the cold air in place. Additionally easterly
flow ahead of the system will help t initiate a coastal front
which will again reinforce the surface level cold air. The
result is a system which should remain mostly snow for the area
with just a hint of sleet along the coast.
Snow continues overnight Tuesday into Wednesday with a dry slot
rapidly bringing snow to an end on Wednesday morning. Snowfall
looks to be a widespread plowable event, with some model QPF
amounts yielding as high as double digit snowfall. However, feel
this may be a bit optimistic as the secondary low development
will cut off the good source region from the southeast leaving
our precipitation amounts slightly lower.
As we move into Wednesday night we get into the classic post
cold frontal pattern with upslope snow through the mountains as
northwesterly flow develops. While there is some cold advection
it is not as strong as some of the cold snaps we've seen
recently and will only serve to lower our temperatures back to
the teens.
The progressive pattern continues with high pressure building
immediately back into the region on Thursday allowing for sunshine
and high to reach above freezing. Another chance for snow moves in
late Friday into Saturday.
&&
.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
Short Term...VFR conditions through the period. Strong WNW winds
will gradually diminish tonight.
Long Term...The week begins with VFR as high pressure moves over
the area. By Tuesday night expect conditions to rapidly
deteriorate to IFR in Snow across the region. Snow will
continue through the overnight. By daybreak on Wednesday some
sleet mixing in is possible along the coast. Snow will end
mid morning allowing for a brief period of drizzle will be
possible before conditions again return to VFR. MVFR will linger
through the mountains for all of Wednesday. High pressure
builds in for Thursday holding onto the VFR through the end of
the week before our next chance for snow on Friday night.
&&
.MARINE...
Short Term...Gale force conditions will continue in a strong WNW
gradient through this evening before beginning to diminish. HAve
dropped Casco Bay down to SCA conditions, and Penobscot Bay may
follow suit by tomorrow morning. Moderate freezing spray
expected over the eastern waters.
Long Term... Low pressure will move through the Gulf of Maine on
Wednesday with easterly winds of near gale strength ahead of
the system Tuesday night. Cold front crosses the waters late
Wednesday with SCA conditions expected in northwesterly cold
advection.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Small Craft Advisory until 7 AM EST Sunday for ANZ153.
Gale Warning until midnight EST tonight for ANZ150>152-154.
Freezing Spray Advisory until 10 AM EST Sunday for ANZ150-151.
&&
NEAR TERM...Cannon
SHORT TERM...Cannon
LONG TERM...CurtisHazardous weather outlook, Feb 9, 5:46 PM EST, 4 hours 44 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Gray ME 546 PM EST Sat Feb 9 2019 MEZ007>009-012>014-018>028-NHZ001>015-102300- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Northern Coos-Southern Coos-Northern Grafton-Northern Carroll- Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap- Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham- Coastal Rockingham-Western And Central Hillsborough- 546 PM EST Sat Feb 9 2019 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A storm system will move into the Great Lakes Tuesday and spread snow across the Northeast ahead of it. Plowable snowfall is likely Tuesday night into Wednesday with a chance for some mixing sleet along the coast. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150-151-102300- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- 546 PM EST Sat Feb 9 2019 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 10 AM EST SUNDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freezing Spray Advisory. Gale Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freezing Spray Advisory. Gale force wind gusts are possible Wednesday as low pressure moves through the Gulf of Maine. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ152-154-102300- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 546 PM EST Sat Feb 9 2019 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Gale force wind gusts are possible Wednesday as low pressure moves through the Gulf of Maine. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ153-102300- Casco Bay- 546 PM EST Sat Feb 9 2019 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Gale force wind gusts are possible Wednesday as low pressure moves through the Gulf of Maine. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 3:25 PM EST | Heavy Freezing Spray Advisory | GYX | 12 hr | |
| Feb 10, 3:40 PM EST | Winter Storm Watch | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more | 36 hr |
Nearby
Small Craft Advisories in Maine, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.